|loss of feeling
Dec 26, 2000
I was infected with HIV about 16 years ago. I rarely take medication. Around 1991 I noticed when I was shaving my legs that I had lost feeling in my skin. what has caused this??
This has persisted and I do not feel with my skin like I once could. It seems similar to multiple sclerosis. Any treatment??
| Response from Dr. Holodniy
Medications to treat HIV are the most common cause of this kind of sensory neuropathy, where you get a numbness or tingling in the feet, hands, or legs. HIV itself and CMV have been thought to do this. Other diseases unrelated to HIV, like diabetes, peripheral vascular disease, among others, can also cause nerve damage and result in these symptoms. MH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.